Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 460, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 1:53 PM CST for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 1:53 PM CST (19:53 UTC)
- Expired
- Dec 23, 2014, 2:42 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS54 KJAN 231953
SVRJAN
MSC029-077-085-127-232100-
/O.NEW.KJAN.SV.W.0460.141223T1953Z-141223T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 300 PM CST
* AT 153 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLANCY TO CENTER POINT...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOGUE CHITTO AROUND 200 PM CST.
CRYSTAL SPRINGS AND GALLMAN AROUND 205 PM CST.
WESSON AROUND 210 PM CST.
EAST LINCOLN AND TOPEKA AROUND 215 PM CST.
HOPEWELL AROUND 220 PM CST.
ROBINWOOD AND SONTAG AROUND 225 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE BEAUREGARD...GEORGETOWN AND
BRAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3137 9064 3191 9060 3204 9043 3205 8996
3143 9006 3134 9059 3134 9063
TIME...MOT...LOC 1953Z 234DEG 40KT 3190 9050 3145 9059
HAIL...<.75IN
WIND...60MPH
$$
CME2 follow-up statements
594 WWUS54 KJAN 232012 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 212 PM CST TUE DEC 23 2014 MSC029-077-085-127-232100- /O.CON.KJAN.SV.W.0460.000000T0000Z-141223T2100Z/ SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS- 212 PM CST TUE DEC 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COPIAH...LAWRENCE...EASTERN LINCOLN AND WESTERN SIMPSON COUNTIES UNTIL 300 PM CST... AT 213 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAZLEHURST TO BOGUE CHITTO...AND MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL BE NEAR... HOPEWELL AND EAST LINCOLN AROUND 220 PM CST. TOPEKA AND ROCKPORT AROUND 225 PM CST. HARRISVILLE AND WANILLA AROUND 230 PM CST. OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN AND BRAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3204 9035 3205 8996 3143 9006 3137 9044 TIME...MOT...LOC 2013Z 245DEG 45KT 3192 9027 3147 9037 HAIL...<.75IN WIND...60MPH $$ CME
485 WWUS54 KJAN 232042 RRA SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 242 PM CST TUE DEC 23 2014 MSC029-077-085-127-232053- /O.CAN.KJAN.SV.W.0460.000000T0000Z-141223T2100Z/ SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS- 242 PM CST TUE DEC 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COPIAH...LAWRENCE... EASTERN LINCOLN AND WESTERN SIMPSON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3204 9035 3205 8996 3143 9006 3137 9044 TIME...MOT...LOC 2043Z 245DEG 45KT 3208 8987 3163 8997 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:37 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 23, 10:37 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CST TUE DEC 23 2014 ...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA... .UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560 UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI. .DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER. WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD... BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF 150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES. NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI. THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/ && .PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/ SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION. LIGHT RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA. CLOUDS WILL LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/ LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT. BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS WELL. BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF ZONES THIS PERIOD CONSIDERING TRENDS. THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST. HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH THE END OF THE EXTENDED PERIOD. THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY INTERESTED. /BB/ && .AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW STRATUS...FOG...AND ISOLATED CONVECTION. THE FOG WILL DISSIPATE THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. WITH THE EXCEPTION OF KGLH AND KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI. THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST THROUGH THE AREA LATER TODAY. INCREASING CONVECTION THROUGH THE PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN OBSERVED ON STATION. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CST TUE DEC 23 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-241615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615- CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ052-056>058-062>066-072>074-241615- LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TODAY THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. *SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. *SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 23, 12:19 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 4 N BOGUE CHITTO 31.49N 90.46W
12/23/2014 E0.75 INCH LINCOLN MS EMERGENCY MNGR
NUMEROUS REPORTS OF DIME AND PENNY SIZE HAIL BETWEEN
BROOKHAVEN AND BOGUE CHITTO
&&
DLLocal storm report, Dec 23, 12:28 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG DE KALB 32.77N 88.66W
12/23/2014 KEMPER MS AMATEUR RADIO
LARGE TREE LIMBS AND BRANCHES BLOWN DOWN. ESTIMATED WIND
GUSTS OVER 60 MPH.
&&
DLLocal storm report, Dec 23, 12:30 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL DE KALB 32.77N 88.66W
12/23/2014 E1.00 INCH KEMPER MS LAW ENFORCEMENT
REPORT OF DIME TO QUARTER SIZE HAIL COVERING THE GROUND
FROM DEKALB POLICE.
&&
DCOXLocal storm report, Dec 23, 12:40 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM TSTM WND DMG 3 SE LOUISVILLE 33.09N 89.03W
12/23/2014 WINSTON MS EMERGENCY MNGR
REPORT OF A TREE DOWN ACROSS ENON ROAD. ALSO DIME SIZE
HAIL IN YELLOW CREEK COMMUNITY EAST OF LOUISVILLE.
&&
DCOXLocal storm report, Dec 23, 12:57 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 1 S OMA 31.71N 90.14W
12/23/2014 E1.00 INCH LAWRENCE MS EMERGENCY MNGR
HIGH WINDS ALSO REPORTED AT THIS LOCATION
&&
DLLocal storm report, Dec 23, 1:28 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 NNE NATCHEZ 31.57N 91.37W
12/23/2014 ADAMS MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON A HOUSE ON IVY LANE.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:56 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Dec 23, 3:53 AM CST | Special Weather Statement | JAN | Covington | 47 min |
| Dec 23, 4:36 AM CST | Special Weather Statement | JAN | Covington | 44 min |
| Dec 23, 5:04 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 56 min |
| Dec 23, 6:01 AM CST | Special Weather Statement | JAN | Lauderdale | 59 min |
| Dec 23, 6:44 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Dec 23, 7:11 AM CST | Special Weather Statement | JAN | Franklin | 44 min |
| Dec 23, 7:38 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 52 min |
| Dec 23, 8:38 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Dec 23, 10:33 AM CST | Special Weather Statement | JAN | Winston | 27 min |
| Dec 23, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 23 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 29 min |
| Dec 23, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 39 min |
| Dec 23, 10:55 AM CST | Special Weather Statement | JAN | Jefferson | 30 min |
| Dec 23, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 23, 11:12 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Dec 23, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 36 min |
| Dec 23, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 35 min |
| Dec 23, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 66 min |
| Dec 23, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Dec 23, 12:30 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 35 min |
| Dec 23, 12:31 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 37 min |
| Dec 23, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Dec 23, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 38 min |
| Dec 23, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 23, 1:26 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Dec 23, 1:57 PM CST | Tornado Warning | JAN | Marion | 43 min |
| Dec 23, 2:33 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 57 min |
| Dec 23, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Dec 23, 3:00 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 3 hr |
| Dec 23, 3:20 PM CST | Tornado Warning | JAN | Jasper, Jones | 40 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Dec 23, 3:49 PM CST | Tornado Warning | JAN | Clarke | 56 min |
| Dec 23, 3:51 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Dec 23, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Dec 23, 4:25 PM CST | Tornado Warning | JAN | Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.